OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

01646 651 979

overseas +44 1646 651 979

hospital visit !!!?

8 posts / 0 new
Last post
#1 Thu, 27/02/2014 - 09:03
simonA 2
Offline
Last seen: 1 year 4 months ago
Joined: 26/02/2014 - 15:14

hospital visit !!!?

I have suffered since my early 20`s now 54, I started episodic and now chronic, I have had some light in that I am now on topiramate ))) this together with imigran is wonderful, however i still have to watch my work stress and with this in mind upto last august i was employed as a chef...on base in the falklands due to the nature of the company moving me to other location i could no longer manage the headaches and the side effects that came with topiramate so with medical officers consent I was demed un-fit for work, I came back to  the uk organised a neuroloy appt via gp at north staffs, can only say this was a complete waste of month(s) of waiting,.... wanted to know why I was calling clusters headaches instead of migraine..!!!!!  when he said this i realised this was no use me asking anymore from him all he wanted was to increase the topiramate..... not impresse  i now have another appt with salford neuro in congleton...anyone been to either hospitals ??

simon

Thu, 27/02/2014 - 09:40
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

Sorry you are suffering. Neither of the hospitals ring any bells. Topiramate is not usually the first line of treatment. I would suggest you call the helpline 01646 651979  leave a number and they will call you back. Are you using Oxygen?

Mike

 

 
 
 
Chairman OUCH UK

Thu, 27/02/2014 - 09:58 (Reply to #2)
simonA 2
Offline
Last seen: 1 year 4 months ago
Joined: 26/02/2014 - 15:14

Hi Mike, Thanks for the reply, I have used oxygen in the past but not at present..... the topiramate took me from upto 8 attacks a day to apprx 6/8 a month, I only mentioned north staffs as it seems the head of neuro there will be present at shrewsbury meet

simon

Thu, 27/02/2014 - 13:46
ElizabethK
Offline
Last seen: 4 days 12 hours ago
Joined: 26/02/2014 - 14:26

I can only echo what Mike has said and urge you to call the Helpline.  There is hope, hang in there and don't give up!!!!

 

Thu, 27/02/2014 - 13:50 (Reply to #4)
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

Sorry Simon, I forgot that Brendan is at Staffs. He really does know what he's talking about. It might be that demand valve O2 would suit you , something we will be highlighting at the meeting

 
 
 
Chairman OUCH UK

Thu, 27/02/2014 - 16:34
Kit
Kit's picture
Offline
Last seen: 7 months 4 days ago
Joined: 26/02/2014 - 14:54

Hi Simon - sorry to hear your story. I'm also on Topiramate after a very long bout of ECH which might be heading towards CCH.  I must say that I'm very pleased with the results but less happy with the side effects. How does the Topiramate effect you?  Has anyone else out there been on Topiramate for a long time and how has it effected you?  I get real issues with short term memory, decision making and dizzyness and nausea - but hey - almost no CH! I've been off work for months now and I'm really worried about my future if this can''t be sorted out. 

It's really great to have the forum back - I was a lurker in the past - never a poster - but this has come back at just the right time for me.

Thanks

Kit 

Thu, 27/02/2014 - 18:14 (Reply to #6)
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

Kit, it is very effective for some but is considered as a second choice after Verapamil. Pleased its working for you, sorry about the side effects

 
 
 
Chairman OUCH UK

Thu, 27/02/2014 - 20:36
JeremyJ
Offline
Last seen: 5 months 3 weeks ago
Joined: 26/02/2014 - 14:54

Hi,

I've been taking Topiramate for some years (About eight) for CPH as nothing else has worked, and I can't tolerate Indomethacin. I had a brief break while I tried other things but reverted back as it was the only thing that consistently gave any form of relief. Same sort of side-effects, though no nausea. Occasional memory, finding words etc. and some dizzyness. 

Only thing is that having to gradually increase dosage to maintain any relief, so I think perhaps I'm getting a bit too used to this stuff!

 

 

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368